MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON PLUS PACKAGE-2015; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON PLUS PACKAGE-2015; SCALER, ULTRASONIC
Catalog Number 8161425
Medical Device Problem Codes Overheating of Device (1437); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that cavitron plus package-2015 allegedly has no water flow and the insert heats up.No injury allegedly occurred.
 
Additional Manufacturer Narrative
Based on the attached email, the failure mode was due to a defective water solenoid.The unit was repaired by an external repair center.A dhr review is not required since the product was repaired and the customer complaint is a known hazard.This failure mode is also identified as a potential hazard in the corresponding risk management file, so no additional action is necessary.

Brand Name
CAVITRON PLUS PACKAGE-2015
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20494743
Report Number2424472-2024-00400
Device Sequence Number11805860
Product Code ELC
UDI-Device IdentifierD00381614251
UDI-PublicD00381614251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8161425
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown